Alert archive / Texas / Tornado Warnings in 2009
Tornado Warning 51, NWS San Angelo, TX
NWS San Angelo, TX issued this tornado warning at Jun 13, 2009, 7:10 PM CDT for 4 counties in Texas. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 13, 2009, 7:10 PM CDT (00:10 UTC)
- Expired
- Jun 13, 2009, 7:39 PM CDT
- In force
- 29 min
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
Counties Haskell County, TX, Jones County, TX, Shackelford County, TX, Throckmorton County, TX
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 13, 3:15 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 0.2 hours before the alert went out and 211 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4159 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 1535 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- -20 m²/s²
- 0-3 km storm-relative helicity
- 88 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.1
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this tornado warning went out at Jun 13, 6:07 PM CDT, 1 hour 3 minutes earlier.
Area forecast discussion, Jun 13, 6:07 PM CDT, 1 hour 3 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE SAN ANGELO TX 607 PM CDT SAT JUN 13 2009 .AVIATION... /00Z UPDATE/ VFR CONDITIONS WILL CONTINUE OVER WEST CENTRAL TEXAS THROUGH THE NEXT 24 HOURS. THUNDERSTORMS ARE POSSIBLE THROUGH THIS EVENING OVER THE NORTHERN TERMINALS...WILL INCLUDE MENTION OF CB IN THE KABI AND KSJT TAFS. SOUTHERLY WINDS WILL GUST TO AROUND 20 KNOTS OVER ALL TERMINALS THROUGH THIS EVENING BEFORE DECREASING TO AROUND 10 KNOTS OVERNIGHT. SOUTHERLY WINDS WILL GUST TO AROUND 20 KNOTS AGAIN TOMORROW AFTERNOON. && .PREV DISCUSSION... /ISSUED 339 PM CDT SAT JUN 13 2009/ SHORT TERM... SURFACE MAP THIS AFTERNOON INDICATES A SURFACE FRONT FROM NORTH CENTRAL OKLAHOMA WESTWARD INTO THE TEXAS PANHANDLE. A DRYLINE EXTENDED ALONG THE TEXAS/NEW MEXICO BORDER INTO THE TRANSPECOS REGION. STORMS HAVE BEGUN DEVELOPING FROM THE TEXAS SOUTH PLAINS INTO THE TRANSPECOS. WEST CENTRAL TEXAS IS SOUTH AND EAST OF THESE BOUNDARIES WITH EXTREME INSTABILITY OVER THE AREA. SBCAPES ARE IN THE 4500 TO 5000 J/KG RANGE FROM ABILENE TO SAN ANGELO TO OZONA. STORMS SHOULD CONTINUE TO DEVELOP ALONG THE BOUNDARIES AND MOVE EAST INTO WEST CENTRAL TEXAS. MESOANALYSIS DOES INDICATE GOOD MOISTURE CONVERGENCE THROUGH THE BIG COUNTRY...SO STORMS COULD DEVELOP EARLY IN THIS AREA. AN MCS OR TWO MAY DEVELOP THIS EVENING AND MOVE SOUTHEAST ACROSS THE BIG COUNTRY...SO VERY HEAVY RAINFALL MAY BE A CONCERN. COULD BE ANOTHER ROUND OF STORMS DEVELOP ALONG THE DRYLINE TO OUR WEST SUNDAY AFTERNOON/EVENING...AND MOVING EAST INTO THE WESTERN PART OF THE CWA. LONG TERM... THE UPPER LEVEL RIDGE OVER THE CENTRAL U.S. WILL CONTINUE TO FLATTEN THE FIRST PART OF THE WORK WEEK AS SHORTWAVES EJECT OUT OF THE WEST COAST TROUGH AND INTO THE CENTRAL PLAINS. UPPER RIDGE BEGINS TO AMPLIFY AGAIN BY MID WEEK AS THE RIDGE BUILDS TO THE NORTHWEST. WARM 700 MB TEMPERATURES SHOULD CAP THE ATMOSPHERE DURING THE LONG TERM PERIOD AND WITH THE DRYLINE REMAINING WEST OF WEST CENTRAL TEXAS...WE WILL CONTINUE THE DRY FORECAST. THE GFS DOES BRING A COLD FRONT INTO THE BIG COUNTRY FRIDAY...BUT WE WILL NOT JUMP ON THIS YET...CONTINUING THE HOT TEMPERATURES THROUGH THE WEEK. && .PRELIMINARY POINT TEMPS/POPS... ABILENE 74 99 72 100 74 / 50 10 10 10 10 SAN ANGELO 74 103 74 102 74 / 20 10 10 10 10 JUNCTION 73 101 74 100 74 / 20 10 10 10 10 && .SJT WATCHES/WARNINGS/ADVISORIES... NONE. && 99/99/15
Hazardous weather outlook, Jun 13, 3:20 PM CDT, 3 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 320 PM CDT SAT JUN 13 2009 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-142030- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 320 PM CDT SAT JUN 13 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS MUCH OF WEST CENTRAL TEXAS THIS AFTERNOON AND TONIGHT. THE RISK AREA IS GENERALLY ALONG AND WEST OF A BROWNWOOD TO OZONE LINE. AN UPPER LEVEL DISTURBANCE WILL MOVE ACROSS WEST TEXAS TODAY AS A DRY LINE DEVELOPS OUT TO THE WEST. IN ADDITION...A STATIONARY FRONT WILL LINGER ACROSS NORTH TEXAS THROUGH THE AFTERNOON. THUNDERSTORMS ARE EXPECTED TO DEVELOP TO THE WEST AND NORTH OF THE AREA...THEN MOVE INTO WEST CENTRAL TEXAS DURING THE LATE AFTERNOON HOURS. THESE STORMS ARE EXPECTED TO CONTINUE INTO THE NIGHT. THE MAIN THREATS FROM THESE STORMS WILL BE VERY LARGE HAIL...DAMAGING WINDS AND VERY HEAVY RAINFALL. ISOLATED TORNADOES WILL ALSO BE POSSIBLE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE PROBABILITY OF WIDESPREAD HAZARDOUS IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED TODAY AND TONIGHT.
In the hours before
Special weather statement, Jun 13, 4:28 PM CDT, 2 hours 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 428 PM CDT SAT JUN 13 2009 TXZ049-054-132230- NOLAN TX-FISHER TX- 428 PM CDT SAT JUN 13 2009 ...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 530 PM CDT FOR NOLAN AND FISHER COUNTIES... AT 428 PM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR 6 MILES SOUTHEAST OF ROSCOE...MOVING NORTHEAST AT 15 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... ROSCOE BY 445 PM CDT SWEETWATER AND LAKE SWEETWATER BY 515 PM CDT GANNON...BUSBY AND CAPITOLA BY 530 PM CDT PEA SIZE HAIL AND WIND GUSTS TO 55 MPH ARE LIKELY WITH THIS STORM. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS... ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT SATURDAY EVENING FOR WEST CENTRAL TEXAS.
Local storm report, Jun 13, 5:54 PM CDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
554 PM CDT SAT JUN 13 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM HAIL ROSCOE 32.45N 100.54W
06/13/2009 E0.88 INCH NOLAN TX CO-OP OBSERVER
NICKEL SIZE HAIL ON EAST SIDE OF ROSCOE.
0540 PM HAIL ROSCOE 32.45N 100.54W
06/13/2009 E1.25 INCH NOLAN TX CO-OP OBSERVER
HALF DOLLAR SIZE HAIL ON EAST SIDE OF ROSCOE.
&&
SNAGLEThe office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 7:44 PM CDT | Areal Flood Advisory | SJT | Haskell, Throckmorton | 3 hr |
| Jun 13, 7:45 PM CDT | Severe Thunderstorm Warning | SJT | Haskell, Jones | 60 min |
| Jun 13, 7:54 PM CDT | Tornado Warning | SJT | Haskell, Jones, Shackelford | 36 min |
| Jun 13, 8:28 PM CDT | Severe Thunderstorm Warning | SJT | Throckmorton | 62 min |
| Jun 13, 9:23 PM CDT | Severe Thunderstorm Warning | SJT | Haskell, Jones, Shackelford | 37 min |
| Jun 13, 9:54 PM CDT | Severe Thunderstorm Warning | SJT | Haskell, Jones, Shackelford, Throckmorton | 66 min |
| Jun 13, 10:22 PM CDT | Severe Thunderstorm Warning | SJT | Shackelford, Throckmorton | 38 min |
| Jun 13, 10:59 PM CDT | Severe Thunderstorm Warning | SJT | Throckmorton | 31 min |
Nearby
Tornado Warnings in Texas, 2009Every tornado warning in 2009Tornadoes in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.